MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that during a stone extraction, the single use retrieval nitinol basket v was inserted into the forceps channel of the evis lucera duodenovideoscope to grasp the stone, and when the sheath was pulled while the basket was slightly closed, the stone was incarcerated.The doctor cut the forceps and crushed the stone per the instruction¿s manual.The therapeutic (stenting) procedure was terminated and rescheduled due to the breakage of the wire after removal of the bile/pancreatic duct stent.The patient¿s condition was not affected.The therapeutic procedure was later completed with a similar device and there was no patient harm.There was no reported complaint for the evis lucera duodenovideoscpe.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the operating wire was confirmed to be broken.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The intended procedure was an endoscopic retrograde cholangiopancreatography (ercp).There was a procedural delay, but the extent of the delay is unknown.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report additional information and correct fields.The following additional information was received: b5 describe event or problem: the intended procedure was an endoscopic retrograde cholangiopancreatography (ercp).There was a procedural delay, but the extent of the delay is unknown.The following fields include corrected data: b1 report type: adverse event also selected b2 outcomes attributed to adverse event: required intervention to prevent permanent impairment.H1 type of reportable event: serious injury.H6 component code: 838 holder.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, no abnormalities were observed in the returned subject device.Therefore, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿before use, thoroughly review the method of use for this instrument, the mechanical lithotriptor (bml-110a-1), and the bml handle v (maj-441) in accordance with the instruction manuals.Using the instrument without learning such information could cause patient injury.¿ ¿determine to use this instrument in preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation from an expert¿s viewpoint.If large, rigid or many stones are retrieved by this instrument, the basket with stones engaged may not be removed from the body cavity.¿ ¿use this instrument with a hospitalization plan ready and the understanding that, if the stone is too hard to be crushed by the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441), the instrument may become irreversibly damaged and open surgery may have to take place to remove the stone.¿ ¿if the distal end cannot be removed from the body, refer to chapter 11, ¿emergency treatment¿, and perform open surgery or possible treatments, such as crushing the stone by using the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441) in combination with the instrument.¿ ¿when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope's bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the sheath may stretch and the resistance in operating the handle may increase.Also, the stone may not be retrieved, and/or the basket with stone engaged may become impacted in the body.¿ ¿repetition of stone retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection.¿ ¿if retrieval can no longer be performed, determine how to handle the instrument from an expert¿s viewpoint on the basis of the understanding about procedures described in chapter 11, ¿emergency treatment¿.Do not withdraw this instrument abruptly or with excessive force.This could cause perforation, bleeding or mucous membrane damage.¿ this supplemental report includes a correction to e1 (title).Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16685850
Report Number9614641-2023-00472
Device Sequence Number17948620
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number2XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/11/2023
05/19/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date04/12/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260V EVIS LUCERA DUODENOVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown